MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-026
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On an unknown date, an 18mm amplatzer septal occluder was implanted.Following the procedure, on (b)(6) 2019, the device was reported to have embolized.On (b)(6) 2019, the device was removed from the patient percutaneously by snaring and re-sheathing.The defect was balloon-sized to 18mm using a 30mm pts sizing balloon (lot number: unknown) and the physician attempted closure with a 22mm amplatzer septal occluder (lot number: 6821072) and 26mm amplatzer septal occluder (lot number: 5562243).Both devices were reported to be mis-sized.Of note, the 26mm amplatzer septal occluder was impinging on the mitral valve.The physician elected to abandoned the procedure and surgical closure is planned for a future time.
 
Additional Manufacturer Narrative
Additional information: supplemental report needed to address analysis.Supplemental report needed for implant date and anatomical difficulties.Investigation will not be performed as the event did not indicate a malfunction.Correction: upon review, the septal occluder should not have been submitted as a medical device report (mdr) as the event did not indicate a malfunction caused a serious event.
 
Event or Problem Description
On (b)(6) 2019, an 18mm amplatzer septal occluder was implanted.Following the procedure, the device was reported to have embolized.On (b)(6) 2019, the device was removed from the patient percutaneously by snaring and re-sheathing.The defect was balloon-sized to 18mm using a 30mm pts sizing balloon (lot number: unknown) and the physician attempted closure with a 22mm amplatzer septal occluder (lot number: 6821072) and 26mm amplatzer septal occluder (lot number: 5562243).Both devices were reported to be mis-sized.Of note, the 26mm amplatzer septal occluder was impinging on the mitral valve.Additionally, the patient had multiple asds and challenging anatomical features which caused the mis-sizing.The physician elected to abandoned the procedure and surgical closure is planned for a future time.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8697308
Report Number2135147-2019-00160
Device Sequence Number2473129
Product Code MLV
UDI-Device Identifier05415067019318
UDI-Public05415067019318
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number9-ASD-026
Device Catalogue Number9-ASD-026
Device Lot Number5562243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;